MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 997504
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient was hospitalized for surgery and needed urinary catheterization.After the use of disposable sterile catheter, the balloon had burst and the foley catheter had to be replaced.It was also stated that patient experienced psychological stress, fear and increased hospitalization time.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.The device was used on the patient; however, it is unknown if it was used for treatment or diagnostic purposes.As damage was noted on the device, it is believed to have contributed to the reported event.No physical sample was returned; however, a photo sample was submitted.The photo sample shows a 5mm x 4cm catheter with balloon hub.Wire hub, and y connector.The balloon and partial shaft with a burst hole in the shaft were noted.A potential root cause for this event could be, "shaft wall too thin", "poor balloon design (molecular orientation, wall thickness)", "inadequate material selection", or "contact with stone improper fiber orientation".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the x-force® balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that when the contrast was injected, doctor found that the contrast was pouring out of the balloon.When the foley catheter was removed, it was found that the sheath had torn.Per information received the patient did not got injured.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11435729
Report Number1018233-2021-01056
Device Sequence Number3105622
Product Code EZN
UDI-Device Identifier00801741052064
UDI-Public(01)00801741052064
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number997504
Device Catalogue Number997504
Device Lot NumberBMDTFM11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown